DOI 10.1097/mph.0000000000003183
Ifosfamide-Induced Encephalopathy in a Very Young Child With Rhabdomyosarcoma: Case Report and Literature Review.
Аннотация
PURPOSE: Ifosfamide is an alkylating agent used against a variety of pediatric solid tumors; ifosfamide-induced encephalopathy (IIE) is a potential life-threatening event that may occur within 24 to 48 hours after its administration. Hepatic bioactivation of ifosfamide is mediated by CYP3A4 and CYP2B6; their genetic polymorphisms may alter its metabolism, thereby promoting IIE.
METHODS
Here we report our experience of a 14-month-old baby affected by rhabdomyosarcoma of the bladder, who developed a severe neurotoxicity after the first dose of ifosfamide and successfully recovered after prompt methylene blue and thiamine administration.
RESULTS
Subsequent genetic analysis revealed homozygosis for CYP2B6 and heterozygosis for CYP3A4. We decided to switch therapy to an alternative alkylating agent such as cyclophosphamide, and he completed the treatment without any notable problems.
CONCLUSION
IIE is a rare but severe side effect of ifosfamide infusion, and clinical manifestations in children may be misunderstood. We speculate that pharmacogenetic testing may be warranted in very young children to prevent severe IIE.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.